Maybe it’s my tablets: Just got back... - British Tinnitus ...

British Tinnitus Association

6,049 members3,418 posts

Maybe it’s my tablets

jbradford42 profile image

Just got back from my holiday early this morning after a 8 hour flight. Yesterday I forgot to take my tablets for blood pressure and cholesterol. Today after a couple of hours sleep I was doing some work and thinking my T was not as bad as usual. Still loud but easier for my standards so been of them for nearly 2 days. A few minutes ago I thought I better take them 10 mins later bang a massive spiked maybe just maybe it’s them that’s causing it. Any thoughts guys.

10 Replies

Hi. I had a realky bad buzzing and pressure in my right ear. I was given Codeine phosphate 30 ml tablets for the pain, as I can not take ibuprofen or lots of orher meducationa due to having gastritis. I found these tablets caused lots of probs. Ears were intolerant to noise of any kind, a light switch beibg flicked on wad too noisy, running water sounded like a jet taking off. If i just took 1 tablet it wasnt so bad, i cdnt tell it was them, but taking 2 made ears much much worse. Didnt help buzzing either so it could be the tablets, best to check with GP.

Hi I’ve spoken to my doctor but he said no it’s not your medicine. He also said it’s possible it could be the tablets but mine are such a low dosage so he ruled that out.

Hi I have had t for over 4 years now and stoped taking my meds ie for depression to see if there was a change and my t was worse

John

jbradford42 profile image
jbradford42 in reply to Joeb17

Hi that’s interesting maybe I’m just clutching at straws cheers

I really think blood pressure tablets started my tinnitus. Can't be proved but it was so immediate. Mine won't go now even when off the tablets. I had to take them for something called "cough headache". Propranolol. This strange headache can last months and years and beta blockers such as Propranolol were prescribed. Eventually the head went but the tinnitus is permanent. I have mentioned it to the doctors but they haven't heard of this side effect however, online there are lots of people questioning this.

jbradford42 profile image
jbradford42 in reply to SH55

Yes I mentioned it to my doctor he said yes it’s possible but the low dosage I’m on very unlikely. I’m on Ramipril 5 mg. beta blockers Atenolol 50 mg Simvastatin10 mg. my T started about two weeks after I started on these cheers

I believe the majority of BP medications can exacerbate tinnitus. Till recently I had a very mild form of tinnitus which I could easily live with. I stopped my BP medication Olmesartan because of side effects, my hair was thinning noticeably, but had to come back on them again as my BP had risen to dangerous levels.

Within hours of resuming a higher dose of the medication my tinnitus had spiked to a level I had never before experienced, I am no longer on that medication but the tinnitus has remained very loud and driving me to distraction. Its been over a couple weeks now with no signs of coming down to the previous tolerable level, I think I'm now stuck with it.

Hi, mine is exactly same mega high also had T mildly for years then it just went potty. Still to this day I have to live with it but what you must do is stay calm yes I know it’s hard work but we have no choice. Just take it day by day you’ll get through this even if it stays the same so be strong and we never know the answer maybe just around the corner. Good luck John.

Hi jb,

My partner has had T for many years but he had habituated. Since being prescribed tablets for his high blood pressure some 12 months ago his T has become more loud. Tinnitus is listed as a possible side effect to the meds. Angela xx

NicBTA profile image
NicBTAAdministrator

It could be the change in the blood pressure after taking the tablets - tinnitus is sensitive to change. Probably best to ensure you have a steady amount of the meds in your system, and if you do cut down to do so gradually under the supervision of your GP.

Warmest wishes

Nic (BTA Communications Manager and Forum Administrator)

You may also like...